Alert archive / Arizona / Heat Advisories in 2011
Heat Advisory 9, NWS Tucson, AZ
NWS Tucson, AZ issued this heat advisory at Aug 26, 2011, 2:43 PM MST for Pima County, Pinal County, Arizona. It took effect at Aug 27, 2011, 1:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2011, 2:43 PM MST (21:43 UTC)
- In effect from
- Aug 27, 2011, 1:00 PM MST
- Expired
- Aug 27, 2011, 6:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS75 KTWC 262143 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST FRI AUG 26 2011 AZZ501-502-505-271400- /O.NEW.KTWC.HT.Y.0009.110827T2000Z-110828T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... PICACHO PEAK STATE PARK 243 PM MST FRI AUG 26 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MST SATURDAY. * TEMPERATURES...HIGH TEMPERATURES SATURDAY AFTERNOON WILL RANGE FROM 110 TO 115 DEGREES OVER THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY AS WELL AS THE WESTERN PORTIONS OF PINAL COUNTY. THIS INCLUDES THE TOWNS OF AJO...ORGAN PIPE CACTUS NATIONAL MONUMENT...SELLS AND PICACHO PEAK STATE PARK. * IMPACTS...THE HEAT COULD AFFECT THE ELDERLY...THOSE THAT WORK OUTDOORS AND PERSONS WITH HEALTH RELATED ISSUES THAT CAN BE EXACERBATED BY THE HOT TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
2 follow-up statements
878 WWUS75 KTWC 271201 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 501 AM MST SAT AUG 27 2011 AZZ501-502-505-272015- /O.CON.KTWC.HT.Y.0009.110827T2000Z-110828T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... PICACHO PEAK STATE PARK 501 AM MST SAT AUG 27 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST THIS EVENING. * TEMPERATURES...HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 110 TO 115 DEGREES OVER THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY AS WELL AS THE WESTERN PORTIONS OF PINAL COUNTY. THIS INCLUDES THE TOWNS OF AJO...ORGAN PIPE CACTUS NATIONAL MONUMENT...SELLS AND PICACHO PEAK STATE PARK. * IMPACTS...THE HEAT COULD AFFECT THE ELDERLY...THOSE THAT WORK OUTDOORS AND PERSONS WITH HEALTH RELATED ISSUES THAT CAN BE EXACERBATED BY THE HOT TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
259 WWUS75 KTWC 272014 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 114 PM MST SAT AUG 27 2011 AZZ501-502-505-280100- /O.CON.KTWC.HT.Y.0009.000000T0000Z-110828T0100Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... PICACHO PEAK STATE PARK 114 PM MST SAT AUG 27 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TEMPERATURES...HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 110 TO 115 DEGREES OVER THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY AS WELL AS THE WESTERN PORTIONS OF PINAL COUNTY. THIS INCLUDES THE TOWNS OF AJO...ORGAN PIPE CACTUS NATIONAL MONUMENT...SELLS AND PICACHO PEAK STATE PARK. * IMPACTS...THE HEAT COULD AFFECT THE ELDERLY...THOSE THAT WORK OUTDOORS AND PERSONS WITH HEALTH RELATED ISSUES THAT CAN BE EXACERBATED BY THE HOT TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK... SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this heat advisory went out at Aug 26, 2:30 PM MST, 13 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST FRI AUG 26 2011
.SYNOPSIS...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ALONG WITH UNSEASONABLY HOT DAYTIME
TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS HIGH PRESSURE IN THE GENERAL
VICINITY OF THE FOUR CORNERS WITH EASTERLY FLOW ON THE SOUTHERN
FLANK OF THE HIGH ACROSS SOUTHERN ARIZONA. DRIER MID LEVEL AIR CAN
BE SEEN OVER MUCH OF TEXAS AND THE LOWER MISSISSIPPI RIVER VALLEY
THAT IS PROGGED TO MOVE THIS DIRECTION AND REDUCE OUR RAIN CHANCES A
BIT THIS WEEKEND AND EARLY NEXT WEEK.
VISIBLE SATELLITE IMAGERY SHOWS A VERY NICE CUMULUS FIELD THAT HAS
DEVELOPED OVER MUCH OF EASTERN ARIZONA...NEW MEXICO...CHIHUAHUA
MEXICO AND WEST TEXAS. FLOW IS FROM THE SOUTHEAST AND THE LATEST
RADAR MOSAIC SHOWS A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
NORTH TO SOUTH ACROSS MUCH OF THE TOHONO O'ODHAM NATION AND MOVING
TO THE WEST NORTHWEST. ANOTHER AREA OF ISOLATED STRONG STORMS ARE
OVER PORTIONS OF PINAL COUNTY WITH ONLY ISOLATED ACTIVITY ELSEWHERE
ACROSS THE REMAINDER OF THE FORECAST AREA.
MY POP FORECAST FOR THIS EVENING IS CALLING FOR THE BEST THREAT OF
SHOWERS AND THUNDERSTORMS TO OCCUR OVER THE WESTERN ZONES AS THE
AFOREMENTIONED LINE OF STORMS CONTINUES TO MARCH TO THE WEST.
BY TOMORROW THE MODELS ARE INDICATING THAT THE HIGH WILL SHIFT A BIT
TO THE WEST AND NEARLY OVERHEAD. MODELS ARE ADVERTISING THAT HIGH
TEMPS WILL BE WARMER...BUT THE MODELS DID NOT DO A VERY GOOD JOB FOR
TODAY SINCE THE TUCSON INTL AIRPORT RECORDED A HIGH SO FAR OF 108
DEGS. SO...FOR SATURDAY I HAVE A HIGH JUST UNDER HEAT ADVISORY
CRITERIA FOR THE TUCSON AREA...BUT MEETING OR EXCEEDING HEAT
ADVISORY CRITERIA FOR CENTRAL AND WESTERN PORTIONS OF PIMA
COUNTY...AS WELL AS WESTERN PORTIONS OF PINAL COUNTY. WE COULD BE
DEALING WITH HEAT ADVISORY CONDITIONS AGAIN ON SUNDAY AND
MONDAY...BUT AT THIS POINT MY CONFIDENCE IN HOW HOT IT WILL BE IS
NOT HIGH...SO WILL DEFER THIS DECISION TO THE OVERNIGHT SHIFT SINCE
THEY WILL HAVE THE 00Z MODEL RUNS TO PERHAPS SHED MORE LIGHT ON THIS
ISSUE.
AS THE HIGH MOVES TOWARD OUR AREA THE RAIN CHANCES WILL DECREASE
DURING THE WEEKEND AND EARLY NEXT WEEK. THEREAFTER THE HIGH WILL
SHIFT TO THE EAST AS A PACIFIC TROUGH MAKES ITS WAY TOWARD THE WEST
COAST AND PULLS MOISTURE NORTHWARD ONCE AGAIN FOR A SLIGHT INCREASE
IN ACTIVITY FOR THE MIDDLE TO LATTER PART OF THE WEEK.
HIGHS WILL BE ABOUT 10 TO 12 DEGS ABOVE NORMAL FOR SATURDAY THROUGH
MONDAY...THEN 6 TO 8 DEGS ABOVE NORMAL ON TUESDAY AND 3 TO 5 DEGS
ABOVE NORMAL FOR THE REMAINDER OF THE WORK WEEK. LOWS WILL BE 7 TO
10 DEGS ABOVE NORMAL THROUGH MONDAY...THEN 5 TO 7 DEGS ABOVE NORMAL
TUESDAY THROUGH FRIDAY.
&&
.AVIATION...ISOLD-SCT COVERAGE OF TSRA/SHRA TODAY AND CONTINUING
THRU 27/06Z. FEW-BKN CLOUDS AT 10-15K FT AGL BECOMING SCT-BKN CLOUDS
AT 8-12K FT AGL THIS AFTERNOON AND EVENING. SKC-FEW 10-12K FT AFT
27/06Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU LATE MORNING
SATURDAY OR 27/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT
WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND
GUSTY WINDS NEAR THUNDERSTORMS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM 1 PM TO
6 PM MST SATURDAY FOR AZZ501-502-505.
WEATHER.GOV/TUCSONIn the hours before
Local storm report, Aug 26, 9:04 AM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
904 AM MST FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM DUST STORM RED ROCK 32.58N 111.33W
08/25/2011 PINAL AZ NEWSPAPER
*** 1 FATAL, 3 INJ *** MULTIIPLE VEHICHLE ACCIDENT ON
I-10 NEAR RED ROCK DUE TO DUST STORM.
&&
EVENT NUMBER TWC1100093
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 67 min |
| Aug 26, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 26, 3:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.